MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293052030
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent deployment issues and stent fractured occurred.The target lesion was located in the distal left superficial femoral artery (sfa) popliteal.A 5mm-200mm/130cm innova¿ stent was advanced to the target lesion and the distal portion of the stent opened at the distal sfa top lesion.While clicking the device all the way through the delivery system and pulling the blue tangent, the stent would not release from the delivery system.In an attempt to remove the device, the stent snapped in two.The four distal markers appeared in the access sheath.Another stent was used to compress the stent up against the side wall of the artery.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds) and no other devices.The outer shaft, middle shaft, inner shaft and the remainder of the device were checked for damage.The outer shaft showed buckling/damage at the nosecone.The remainder of the shaft showed multiple kinks.The middle shaft and the inner shaft were completely separated from the handle.There were also multiple kinks in the middle shaft and the inner shaft.The pull handle was deployed.The stent was not returned.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6181382
Report Number2134265-2016-11697
Device Sequence Number955203
Product Code NIP
UDI-Device Identifier08714729873976
UDI-Public(01)08714729873976(17)20190930(10)19750808
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberH74939293052030
Device Catalogue Number39293-05203
Device Lot Number19750808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/16/2016
Supplement Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR